Alert archive / Tennessee / Wind Advisories in 2013
Wind Advisory 11, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Oct 30, 2013, 8:19 PM CDT for 39 counties in Tennessee. It took effect at Oct 31, 2013, 1:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2013, 8:19 PM CDT (01:19 UTC)
- In effect from
- Oct 31, 2013, 1:00 PM CDT
- Expired
- Nov 1, 2013, 1:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Nashville, TN
All 39 counties
Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.3 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
249 WWUS74 KOHX 310119 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 819 PM CDT WED OCT 30 2013 ...WIND ADVISORY NOW IN EFFECT THURSDAY AFTERNOON AND EVENING... .A POWERFUL STORM SYSTEM WILL MOVE OUT OF THE PLAINS AND INTO THE GREAT LAKES ON THURSDAY. STRONG SOUTH WINDS WILL DEVELOP AHEAD OF THE SYSTEM ACROSS MIDDLE TENNESSEE DURING THE AFTERNOON AND EVENING HOURS ON THURSDAY...WITH SOUTH WINDS OF 20 TO 30 MPH AND GUSTS TO 40 MPH EXPECTED. TNZ005>011-022>034-056>066-075-077>080-093>095-311200- /O.NEW.KOHX.WI.Y.0011.131031T1800Z-131101T0300Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 819 PM CDT WED OCT 30 2013 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM CDT THURSDAY. * TIMING...THURSDAY AFTERNOON INTO THURSDAY EVENING. * WINDS...SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS...STRONG WINDS WILL CREATE DRIVING DIFFICULTIES FOR HIGH PROFILE VEHICLES...ESPECIALLY ON EAST TO WEST ORIENTED HIGHWAYS. SOME TREE LIMBS AND SMALL TREES COULD BE BLOWN DOWN. LOOSE OUTDOOR ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF 35 TO 57 MPH ARE EXPECTED. && $$ SHAMBURGER
5 follow-up statements
421 WWUS74 KOHX 310954 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 454 AM CDT THU OCT 31 2013 ...WIND ADVISORY NOW IN EFFECT THURSDAY AFTERNOON AND EVENING... .A STRONG COLD FRONT WILL SWEEP OUT OF THE MISSISSIPPI VALLEY TODAY ...AND CROSS THE MID STATE TONIGHT. OUT AHEAD OF THIS FRONT...YOU CAN EXPECT STRONG SOUTH WINDS TO DEVELOP ACROSS MIDDLE TENNESSEE THIS AFTERNOON AND EVENING...WITH SOUTH WINDS OF 15 TO 25 MPH AND GUSTS TO BETWEEN 35 AND 40 MPH. TNZ005>011-022>034-056>066-075-077>080-093>095-312100- /O.CON.KOHX.WI.Y.0011.131031T1800Z-131101T0300Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 454 AM CDT THU OCT 31 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * TIMING...THURSDAY AFTERNOON INTO THURSDAY EVENING. * WINDS...SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO BETWEEN 35 AND 40 MPH. * IMPACTS...STRONG WINDS WILL CREATE DRIVING DIFFICULTIES FOR HIGH PROFILE VEHICLES...ESPECIALLY FOR EAST AND WEST BOUND TRAFFIC. SOME TREE LIMBS AND SMALL TREES COULD BE BLOWN DOWN. LOOSE OUTDOOR ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF 35 TO 57 MPH ARE EXPECTED. && $$ 19
502 WWUS74 KOHX 312005 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 305 PM CDT THU OCT 31 2013 ...WIND ADVISORY NOW IN THROUGH THIS EVENING... .A STRONG COLD FRONT WILL SWEEP OUT OF THE MISSISSIPPI VALLEY THIS AFTERNOON AND ACROSS ACROSS THE MID STATE TONIGHT. OUT AHEAD OF THIS FRONT...YOU CAN EXPECT STRONG SOUTH WINDS ACROSS MIDDLE TENNESSEE THROUGH THIS EVENING...WITH SOUTH WINDS OF 15 TO 25 MPH AND GUSTS OF BETWEEN 35 TO 40 MPH POSSIBLE. TNZ005>011-022>034-056>066-075-077>080-093>095-010300- /O.CON.KOHX.WI.Y.0011.000000T0000Z-131101T0300Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 305 PM CDT THU OCT 31 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...THROUGH THURSDAY EVENING. * WINDS...SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO BETWEEN 35 AND 40 MPH. * IMPACTS...STRONG WINDS WILL CREATE DRIVING DIFFICULTIES FOR HIGH PROFILE VEHICLES...ESPECIALLY FOR EAST AND WEST BOUND TRAFFIC. SOME TREE LIMBS AND SMALL TREES COULD BE BLOWN DOWN. LOOSE OUTDOOR ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF 35 TO 57 MPH ARE EXPECTED. && $$ 31
871 WWUS74 KOHX 312010 AAA NPWOHX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 310 PM CDT THU OCT 31 2013 ...WIND ADVISORY THROUGH THIS EVENING... .A STRONG COLD FRONT WILL SWEEP OUT OF THE MISSISSIPPI VALLEY THIS AFTERNOON AND ACROSS THE MID STATE TONIGHT. OUT AHEAD OF THIS FRONT...YOU CAN EXPECT STRONG SOUTH WINDS ACROSS MIDDLE TENNESSEE THROUGH THIS EVENING OF BETWEEN 15 TO 25 MPH WITH GUSTS OF UP TO 35 TO 40 MPH POSSIBLE. TNZ005>011-022>034-056>066-075-077>080-093>095-010300- /O.CON.KOHX.WI.Y.0011.000000T0000Z-131101T0300Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 310 PM CDT THU OCT 31 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...THROUGH THURSDAY EVENING. * WINDS...SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO BETWEEN 35 AND 40 MPH. * IMPACTS...STRONG WINDS WILL CREATE DRIVING DIFFICULTIES FOR HIGH PROFILE VEHICLES...ESPECIALLY FOR EAST AND WEST BOUND TRAFFIC. SOME TREE LIMBS AND SMALL TREES COULD BE BLOWN DOWN. LOOSE OUTDOOR ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF 35 TO 57 MPH ARE EXPECTED. && $$ 31
629 WWUS74 KOHX 312211 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 511 PM CDT THU OCT 31 2013 ...WIND ADVISORY THROUGH THIS EVENING... .A STRONG COLD FRONT WILL SWEEP OUT OF THE MISSISSIPPI VALLEY THIS EVENING AND ACROSS THE MID-STATE TONIGHT. OUT AHEAD OF THIS FRONT...YOU CAN EXPECT STRONG SOUTH WINDS ACROSS MIDDLE TENNESSEE THROUGH THIS EVENING OF BETWEEN 15 TO 25 MPH WITH GUSTS OF UP TO 35 TO 40 MPH POSSIBLE. TNZ007>011-026>034-059>066-075-077>080-094-095-010600- /O.EXT.KOHX.WI.Y.0011.000000T0000Z-131101T0600Z/ ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON- TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MAURY- MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-LAWRENCE-GILES- INCLUDING THE CITIES OF...SPRINGFIELD...GALLATIN...LAFAYETTE... CELINA...BYRDSTOWN...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...FRANKLIN...BRENTWOOD...COLUMBIA... LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...SPARTA... CROSSVILLE...SHELBYVILLE...TULLAHOMA...MANCHESTER...MCMINNVILLE... ALTAMONT...SPENCER...LAWRENCEBURG...PULASKI 511 PM CDT THU OCT 31 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT FRIDAY... * TIMING...INTO EARLY FRIDAY MORNING. * WINDS...SOUTH AND SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO BETWEEN 35 AND 40 MPH. * IMPACTS...STRONG WINDS WILL CREATE DRIVING DIFFICULTIES FOR HIGH PROFILE VEHICLES...ESPECIALLY FOR EAST AND WEST BOUND TRAFFIC. SOME TREE LIMBS AND SMALL TREES COULD BE BLOWN DOWN. LOOSE OUTDOOR ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF 35 TO 57 MPH ARE EXPECTED. && $$ TNZ005-006-022>025-056>058-093-010300- /O.CON.KOHX.WI.Y.0011.000000T0000Z-131101T0300Z/ STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN- LEWIS-WAYNE- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...CAMDEN...ERIN... WAVERLY...DICKSON...LOBELVILLE...CENTERVILLE...HOHENWALD... WAYNESBORO 511 PM CDT THU OCT 31 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...THROUGH THURSDAY EVENING. * WINDS...SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO BETWEEN 35 AND 40 MPH. * IMPACTS...STRONG WINDS WILL CREATE DRIVING DIFFICULTIES FOR HIGH PROFILE VEHICLES...ESPECIALLY FOR EAST AND WEST BOUND TRAFFIC. SOME TREE LIMBS AND SMALL TREES COULD BE BLOWN DOWN. LOOSE OUTDOOR ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF 35 TO 57 MPH ARE EXPECTED. && $$
633 WWUS74 KOHX 010306 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 1006 PM CDT THU OCT 31 2013 ...WIND ADVISORY THROUGH EARLY FRIDAY MORNING... .A STRONG COLD FRONT WILL SWEEP OUT OF THE MISSISSIPPI VALLEY THIS EVENING AND ACROSS THE MID-STATE TONIGHT. OUT AHEAD OF THIS FRONT...YOU CAN EXPECT STRONG SOUTH WINDS ACROSS MIDDLE TENNESSEE THROUGH THIS EVENING OF BETWEEN 15 TO 25 MPH WITH GUSTS BETWEEN 40 AND 50 MPH POSSIBLE. TNZ005-006-022>025-056>058-093-010415- /O.EXP.KOHX.WI.Y.0011.000000T0000Z-131101T0300Z/ STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN- LEWIS-WAYNE- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...CAMDEN...ERIN... WAVERLY...DICKSON...LOBELVILLE...CENTERVILLE...HOHENWALD... WAYNESBORO 1006 PM CDT THU OCT 31 2013 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE WEAKENED BUT WILL STILL CONTINUE TO GUST UP TO 35 MPH... MAINLY WITH THUNDERSTORM ACTIVITY. $$ TNZ007>011-026>034-059>066-075-077>080-094-095-010600- /O.CON.KOHX.WI.Y.0011.000000T0000Z-131101T0600Z/ ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON- TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MAURY- MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-LAWRENCE-GILES- INCLUDING THE CITIES OF...SPRINGFIELD...GALLATIN...LAFAYETTE... CELINA...BYRDSTOWN...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...FRANKLIN...BRENTWOOD...COLUMBIA... LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...SPARTA... CROSSVILLE...SHELBYVILLE...TULLAHOMA...MANCHESTER...MCMINNVILLE... ALTAMONT...SPENCER...LAWRENCEBURG...PULASKI 1006 PM CDT THU OCT 31 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... * TIMING...INTO EARLY FRIDAY MORNING. * WINDS...SOUTH AND SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO BETWEEN 40 AND 50 MPH. * IMPACTS...STRONG WINDS WILL CREATE DRIVING DIFFICULTIES FOR HIGH PROFILE VEHICLES...ESPECIALLY FOR EAST AND WEST BOUND TRAFFIC. SOME TREES AND POWER LINES COULD BE BLOWN DOWN. LOOSE OUTDOOR ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF 35 TO 57 MPH ARE EXPECTED. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Oct 30, 8:15 PM CDT, 4 minutes earlier.
Area forecast discussion, Oct 30, 8:15 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 815 PM CDT WED OCT 30 2013 .UPDATE...FOR 00Z TAFS... && .AVIATION... CLOUD COVER WILL BE ON THE INCREASE THROUGHOUT THE FORECAST PERIOD. A FEW LIGHT SHOWERS ARE CURRENTLY MOVING ACROSS AREAS IN WEST TENNESSEE. EXPECT THIS AREA OF PRECIP TO SLOWLY PUSH EAST THROUGHOUT THE NIGHT. THE BEST CHANCE FOR VCSH AT CKV WILL BE AFTER 08Z...BNA AROUND 12Z...AND 13Z AT CSV. THUNDERSTORM CHANCES WILL INCREASE LATER IN THE MORNING...AROUND 15Z FOR CKV AND BNA...AND 17Z FOR CSV...AND LAST THROUGHOUT THE AFTERNOON AND INTO EARLY EVENING. THE MAIN THREATS WITH THE APPROACHING SYSTEM WILL BE HIGH WINDS AND ISOLATED TORNADOES. EXPECT WINDS TO BE SUSTAINED AT 15KT WITH GUSTS 30KT TO 35KT FROM LATE MORNING AND THROUGH 00Z. MENTIONED LOW LEVEL WIND SHEAR DURING THE SAME TIME PERIOD AS THE LLJ STRENGTHENS OVER OUR AREA AND WINDS AT 2000FT REACH SPEEDS OF 55KT TO 60KT. && .PREV DISCUSSION... /ISSUED 333 PM CDT WED OCT 30 2013/ SHORT TERM... THE OBVIOUS FOCUS OF THE SHORT TERM IS THE POSSIBLE SEVERE WEATHER SCENARIO FOR HALLOWEEN. SYNOPTICALLY...MODELS ARE IN GOOD AGREEMENT ON THE DEPICTION OF THE H5 LOW THAT IS PROGGED TO QUICKLY TRANSLATE NEWD OVER THE MO/KY/IL BORDER OVER THE NEXT 24 HOURS. IT WILL UNDERGO SLIGHT NEGATIVE TILTING AS IT PROGRESSES WHICH WILL RESULT IN SIGNIFICANT AMPLIFICATION OF THE UPPER LEVEL AND MID LEVEL WIND FIELDS. THE LOW WILL INTERACT WITH A HIGH PRESSURE SYSTEM OFF THE FLORIDA COAST AND RAPIDLY INCREASE LOW LEVEL MOISTURE ADVECTION BETWEEN THE 12Z AND 18Z TIME FRAME TOMORROW. GFS/NAM/EURO ALL DEPICT A SURGE OF MOISTURE RISING NORTH OUT OF THE GULF AND INTERACTING WITH THE EVOLVING UPPER LOW BETWEEN 18Z AND 00Z THURSDAY DIRECTLY OVER MIDDLE TN. IT APPEARS THAT WHILE GFS/EURO ARE HANDLING THE DYNAMICS OF THE EVOLVING SYSTEM THE BEST...THE NAM HAS A BETTER HANDLE ON THE MOISTURE AND INSTABILITY VARIABLES. THEREFORE THE FORECAST WILL FAVOR THESE RESPECTIVE TRENDS. BETWEEN 00Z TONIGHT INTO 12Z TOMORROW MORNING...THE AFOREMENTIONED PRESSURE SYSTEMS WILL BEGIN INTERACTING...CONSEQUENTLY AMPLIFYING THE LLJ AND BEGINNING LOW LEVEL MOISTURE ADVECTION. WITH 850 MB WINDS ALREADY AOA 40 KTS BY 12Z...AMPLIFYING MID AND UPPER LEVEL WIND FIELDS...AND DEEP LAYER MOISTURE ENTERING WESTERN TN...FEEL THAT AT LEAST SCATTERED RAIN SHOWERS WILL BE PRESENT WELL AHEAD OF THE LINE...MOST LIKELY IMPACTING AN AREA WEST OF I65. DO NOT EXPECT TO SEE MUCH IN THE WAY OF THUNDER WITH THIS INITIAL DEVELOPMENT DUE TO LACK OF AMPLE LAPSE RATES...VERY STABLE ATMOSPHERE...AND LACK OF DIURNAL HEATING. BETWEEN 12Z AND 18Z...THE MORNING HOURS WILL BE CHARACTERIZED BY A SFC TROUGH DEEPENING IN RESPONSE AN UPPER LEVEL LOW TRANSLATING EASTWARD INTO CENTRAL MO. THIS WILL ACT TO TIGHTEN THE SFC PRESSURE GRADIENT ENOUGH TO PUSH SUSTAINED WINDS UP TO 20-25 MPH. WITH THE SCATTERED CONVECTION POSSIBLE AS WELL AS A 30+ KT WIND SPEED GRADIENT IN THE LOWEST 100 MB OF THE ATMOSPHERE...ISALLOBARIC EFFECTS WILL BE IN PLAY...PERHAPS ENOUGH TO PUSH WIND GUSTS NEAR WIND ADVISORY CRITERIA BY 16-18Z. WILL LET EVENING SHIFT CONSIDER THAT POSSIBILITY. FOR 18Z THROUGH 06Z FRIDAY...THE SURGE OF GULF MOISTURE WILL BEGIN INTERACTING WITH THE LLJ AND CONCURRENT 500MB PVA AND 250 MB DIFFLUENCE. THE MOST SIGNIFICANT EFFECT THIS WILL HAVE IS DRASTICALLY INCREASING 0-3 KM HELICITY VALUES TO THE 500-1000 M2/S2 RANGE. WITH THE HELP OF THE UPPER LEVEL SUPPORT...BY MID TO LATE AFTERNOON...THE FIRST SHOT AT SEVERE POSSIBILITIES WILL ARRIVE. THE SEVERE THREAT WILL BE A FLUID SITUATION THROUGHOUT THE AFTERNOON AND EVENING AS A NUMBER OF COMPETING FACTORS WILL BE AT HAND. FOR ONE...THE LOW LEVEL SHEAR AND HELICITY ARE EYE OPENING ENOUGH TO WARRANT THE MENTION OF TORNADOES TOMORROW. THE TIMEFRAME FOR THIS WILL BEGIN LIKELY AROUND 21Z AND PERSIST THROUGH 03Z. ALSO...GFS OMEGA FIELDS APPEAR TO BE CONFINED TO THE LOWEST 20KFT. SO WHILE STORM TOPS SHOULDNT REACH MUCH HIGHER THAN THAT...STRONG LOW LEVEL FORCING WILL BE PRESENT. BY 00Z...LCLS WILL HAVE DROPPED TO BELOW 1000 FT MAXIMIZING THIS THREAT. TO ADD TO THIS THREAT...EMBEDDED SUPERCELL AND BOWING SEGMENTS WILL BE POSSIBLE DUE TO THE HIGH AMOUNTS OF SHEAR...ADDING STRAIGHT LINE WIND THREATS TO THE MIX AS WELL. LAST BUT NOT LEAST...PWAT VALUES ARE VERY HIGH FOR THIS TIME OF YEAR...REACHING 1.8 INCHES OR MORE IN SOME LOCATIONS...THEREFORE EXPECT VERY HEAVY DOWNPOURS TO EXIST WITH THE MORE ROBUST CELLS. QPF VALUES THROUGH 18Z FRIDAY WILL RANGE FROM 1-2.5 INCHES ACROSS THE AREA. FOR 06Z THROUGH 12Z FRIDAY...THE LOSS OF DIURNAL HEATING WILL HELP SOME...BUT THE THREATS WILL SHIFT MORE TO EAST TN. THE COLD FRONT WILL BEGIN MOVING THROUGH THE TN RIVER BY 06Z. THIS WILL BEGIN THE DOWNWARD TREND OF POP CHANCES FOR THE WEST. BY 18Z FRIDAY...THE FRONT SHOULD BE CLEAR OF THE CUMBERLAND PLATEAU OR VERY NEARLY THUS THE POP CHANCES WILL DROP OFF WITH THE FRONTAL PASSAGE. LONG TERM... BEHIND THE COLD FRONTAL PASSAGE...WE WILL REMAIN UNDER A FAIRLY AMPLIFIED PATTERN FOR THE LONG TERM. BUT FOR FRIDAY INTO THE WEEKEND...A SECONDARY TROUGH WILL PUSH THROUGH THE TN VALLEY SATURDAY MORNING...DROPPING OUR MOISTURE OFF QUITE A BIT FRI-SUN. EXPECT DECENT CONDITIONS STILL ON FRIDAY WITH HIGHS IN THE 60S...BUT TRAILING OFF INTO THE MID-UPPER 50S FOR HIGHS OVER THE WEEKEND. WE SHOULD ONLY SEE INCREASED CLOUD COVER WITH THE TROUGH ON SATURDAY WITH SHOWERS REMAINING NORTH OF MIDDLE TN. WITH HIGH PRESSURE SETTLING IN BEHIND THE TROUGH FOR SUNDAY...WE WILL SEE A COLD START TO THE DAY WITH SUNDAY MORNING LOWS IN THE MID-UPPER 30S GENERALLY. UNDER SUNNY SKIES AND CALM CONDITIONS...SUNDAYS HIGHS WILL NEAR THE 60 DEGREE MARK. THUS...BELOW NORMAL TEMPS ARE IN STORE FOR THE WEEKEND. FOR THE NEXT WORK WEEK...DEEP TROUGHING WILL SETTLE INTO THE PAC NW AND ACROSS THE ENTIRE WESTERN CONUS BY MIDWEEK. THIS WILL ALLOW RIDGING AT FIRST AND THEN A SW FLOW PATTERN OVER OUR AREA. MOISTURE WILL AGAIN RETURN OUT OF THE GULF BEGINNING LATE TUESDAY AND LASTING THROUGH WEDNESDAY. THE GFS IS ABOUT 24 HOURS FASTER THAN THE EURO WITH REGARDS TO THE NEXT COLD FRONT...WHICH WILL BE ON THE LEADING EDGE OF THE WRN CONUS TROUGH. AGAIN...DEPENDING ON TIMING THIS FAR OUT...THE FRONT SHOULD BE SOMEWHERE NEAR MIDDLE TN NEAR THE END OF THIS EXTENDED FORECAST. HAVE SLOWLY INCREASED TEMPS/CLOUDS/POPS STARTING TUESDAY...WITH THE POTENTIAL FOR AMPLE/HEAVY RAINFALL AHEAD OF AND ALONG THIS FRONT. IT IS TOO EARLY TO TELL AT THIS POINT OF COURSE...BUT WOULD NOT BE SURPRISED TO SEE YET ANOTHER SEVERE WEATHER THREAT WITH THIS FRONTAL PASSAGE AS WELL. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 1 PM TO 10 PM CDT THURSDAY FOR TNZ005>011- 022>034-056>066-075-077>080-093>095. && 11
Hazardous weather outlook, Oct 30, 5:22 AM CDT, 14 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 522 AM CDT WED OCT 30 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-311030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 522 AM CDT WED OCT 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE STORMS FOR ALL OF MIDDLE TENNESSEE THURSDAY AFTERNOON AND EVENING. A STRONG COLD FRONT WILL SWEEP ACROSS THE MID STATE ON HALLOWEEN. WIDESPREAD STORMS ARE EXPECTED, SOME OF WHICH MAY BE SEVERE. GIVEN THE HIGHLY SHEARED, MINIMALLY UNSTABLE ENVIRONMENT EXPECTED AHEAD OF THIS SYSTEM, THE PRIMARY THREATS ARE DAMAGING STRAIGHT-LINE WINDS, ISOLATED TORNADOES, AND LOCALIZED FLOODING. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THURSDAY AFTERNOON AND EVENING. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN ROSE
In the hours before
Special weather statement, Oct 30, 4:01 PM CDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 401 PM CDT WED OCT 30 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-310900- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 401 PM CDT WED OCT 30 2013 ...STRONG STORM SYSTEM WILL MOVE ACROSS MIDDLE TENNESSEE ON THURSDAY... A STRONG STORM SYSTEM...BRINGING AHEAD OF IT AN INCREASING CHANCE OF SHOWERS ACROSS LOCATIONS WEST TO EAST ACROSS MIDDLE TENNESSEE EARLY THURSDAY MORNING THROUGH THE MID MORNING HOURS...AND THEN NUMEROUS SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF THE MORNING HOURS THROUGH THE AFTERNOON AND INTO THE EVENING HOURS...IS EXPECTED ACROSS THE MID STATE AS THE DAY PROGRESSES ON THURSDAY. EVEN THOUGH OVERALL INSTABILITY WILL BE LIMITED...AS A STRONG SOUTHERLY LOW LEVEL JET DEVELOPS ACROSS THE AREA ALSO AS THURSDAY MORNING PROGRESSES...SUSTAINED SURFACE WINDS OF 20 TO 25 MPH ARE EXPECTED WITH GUSTS OF 30 TO 35 MPH POSSIBLE THROUGH THE AFTERNOON AND INTO THE EVENING HOURS ALSO...AND THIS WILL SET THE STAGE FOR A HIGHLY SHEARED ENVIRONMENT ACROSS THE MID STATE. THUS...AS THE AFTERNOON HOURS APPROACH AND PROGRESS...AND INTO THE EVENING HOURS ALSO...SOME OF THESE THUNDERSTORMS COULD BE STRONG TO SEVERE...WITH STRONG TO DAMAGING STRAIGHT LINE WINDS. THE STORM PREDICTION CENTER HAS PLACED ALL OF MIDDLE TENNESSEE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY. IT IS ALSO POSSIBLE THAT ISOLATED TORNADOES MAY FORM ACROSS THE AREA. ALONG WITH THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS...BRIEF HEAVY RAINFALL DUE TO HIGH ATMOSPHERIC MOISTURE CONTENT EXPECTED WILL ALSO BE POSSIBLE AS THE DAY PROGRESSES ON THURSDAY. THIS COULD RESULT IN LOCALIZED FLOODING POTENTIAL ALSO. STRONG TO SEVERE THUNDERSTORMS WILL ENTER WESTERN MIDDLE TENNESSEE DURING THE AFTERNOON AND PROGRESSING EASTWARD THROUGH THE CUMBERLAND PLATEAU BY LATE EVENING. PLEASE EXERCISE CAUTION ON ANY OUTDOOR ACTIVITIES PLANNED FOR THURSDAY AND THURSDAY NIGHT. TO MONITOR THE LATEST IN WEATHER CONDITIONS AND THIS DEVELOPING WEATHER SITUATION...VISIT WEATHER.GOV/NASHVILLE...STAY TUNED TO NOAA WEATHER RADIO...AND/OR LOCAL MEDIA SOURCES. 31
Special weather statement, Oct 30, 4:19 PM CDT, 4 hours before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 419 PM CDT WED OCT 30 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-310900- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 419 PM CDT WED OCT 30 2013 ...STRONG STORM SYSTEM WILL MOVE ACROSS MIDDLE TENNESSEE ON THURSDAY... A STRONG STORM SYSTEM...BRINGING AHEAD OF IT AN INCREASING CHANCE OF SHOWERS ACROSS LOCATIONS WEST TO EAST ACROSS MIDDLE TENNESSEE EARLY THURSDAY MORNING THROUGH THE MID MORNING HOURS...AND THEN NUMEROUS SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF THE MORNING HOURS THROUGH THE AFTERNOON AND INTO THE EVENING HOURS...IS EXPECTED ACROSS THE MID STATE AS THE DAY PROGRESSES ON THURSDAY. EVEN THOUGH OVERALL INSTABILITY AND THUS THE OVERALL POTENTIAL OF LIGHTNING WITH THIS EVENT WILL BE LIMITED ALSO...A STRONG SOUTHERLY LOW LEVEL JET DEVELOPS ACROSS THE AREA ALSO AS THURSDAY MORNING PROGRESSES... SUSTAINED SURFACE WINDS OF 20 TO 25 MPH ARE EXPECTED WITH GUSTS OF 30 TO 35 MPH POSSIBLE THROUGH THE AFTERNOON AND INTO THE EVENING HOURS ALSO...AND THIS WILL SET THE STAGE FOR A HIGHLY SHEARED ENVIRONMENT ACROSS THE MID STATE. THUS...AS THE AFTERNOON HOURS APPROACH AND PROGRESS...AND INTO THE EVENING HOURS ALSO...SOME OF THESE THUNDERSTORMS COULD BE STRONG TO SEVERE...WITH STRONG TO DAMAGING STRAIGHT LINE WINDS. THE STORM PREDICTION CENTER HAS PLACED ALL OF MIDDLE TENNESSEE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY. IT IS ALSO POSSIBLE THAT ISOLATED TORNADOES MAY FORM ACROSS THE AREA. ALONG WITH THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS...BRIEF HEAVY RAINFALL DUE TO HIGH ATMOSPHERIC MOISTURE CONTENT EXPECTED WILL ALSO BE POSSIBLE AS THE DAY PROGRESSES ON THURSDAY. THIS COULD RESULT IN LOCALIZED FLOODING POTENTIAL ALSO. STRONG TO SEVERE THUNDERSTORMS WILL ENTER WESTERN MIDDLE TENNESSEE DURING THE AFTERNOON AND PROGRESSING EASTWARD THROUGH THE CUMBERLAND PLATEAU BY LATE EVENING. PLEASE EXERCISE CAUTION ON ANY OUTDOOR ACTIVITIES PLANNED FOR THURSDAY AND THURSDAY NIGHT. TO MONITOR THE LATEST IN WEATHER CONDITIONS AND THIS DEVELOPING WEATHER SITUATION...VISIT WEATHER.GOV/NASHVILLE...STAY TUNED TO NOAA WEATHER RADIO...AND/OR LOCAL MEDIA SOURCES. 31
Nearby
Wind Advisories in Tennessee, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.